Alert archive / California / Small Craft Advisories in 2024

Small Craft Advisory 21, NWS San Francisco Bay Area, CA

February 10, 2024

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 10, 2024, 1:56 PM PST. It took effect at Feb 11, 2024, 3:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2024, 1:56 PM PST (21:56 UTC)
In effect from
Feb 11, 2024, 3:00 PM PST
Expired
Feb 11, 2024, 8:34 PM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

241 
WHUS76 KMTR 102156
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
156 PM PST Sat Feb 10 2024

PZZ570-110600-
/O.NEW.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Arena to Point Reyes 10-60 NM-
156 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PST SUNDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-110600-
/O.NEW.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
156 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PST SUNDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...From 3 PM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ575-110600-
/O.NEW.KMTR.SC.Y.0021.240212T0500Z-240212T1100Z/
Waters from Pigeon Point to Point Pinos 10-60 NM-
156 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 3 AM PST
MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM.

* WHEN...From 9 PM Sunday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ576-110600-
/O.NEW.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
156 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 3 AM PST
MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 
  60 NM.

* WHEN...From 3 PM Sunday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
5 follow-up statements
777 
WHUS76 KMTR 110454
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
854 PM PST Sat Feb 10 2024

PZZ570-111300-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Arena to Point Reyes 10-60 NM-
854 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
SUNDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-111300-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
854 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
SUNDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...From 3 PM to 9 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ575-111300-
/O.CON.KMTR.SC.Y.0021.240212T0500Z-240212T1100Z/
Waters from Pigeon Point to Point Pinos 10-60 NM-
854 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM.

* WHEN...From 9 PM Sunday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ576-111300-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
854 PM PST Sat Feb 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO
3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 
  60 NM.

* WHEN...From 3 PM Sunday to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
426 
WHUS76 KMTR 111044
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
244 AM PST Sun Feb 11 2024

PZZ570-111845-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Arena to Point Reyes 10-60 NM-
244 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM this afternoon to 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-111845-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
244 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...From 3 PM this afternoon to 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ575-111845-
/O.CON.KMTR.SC.Y.0021.240212T0500Z-240212T1100Z/
Waters from Pigeon Point to Point Pinos 10-60 NM-
244 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM.

* WHEN...From 9 PM this evening to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ576-111845-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
244 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 
  60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
285 
WHUS76 KMTR 111659
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
859 AM PST Sun Feb 11 2024

PZZ571-120100-
/O.EXT.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
859 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ575-120100-
/O.EXT.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Pigeon Point to Point Pinos 10-60 NM-
859 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ570-120100-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Arena to Point Reyes 10-60 NM-
859 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM this afternoon to 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ576-120100-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
859 AM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST MONDAY...

* WHAT...Seas 8 to 10 ft expected.

* WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 
  60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
383 
WHUS76 KMTR 112218
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
218 PM PST Sun Feb 11 2024

PZZ570-120500-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T0500Z/
Waters from Point Arena to Point Reyes 10-60 NM-
218 PM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Seas 9 to 11 ft expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ571-120630-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
218 PM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Seas 9 to 11 ft expected.

* WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ575-120630-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Pigeon Point to Point Pinos 10-60 NM-
218 PM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Seas 9 to 10 ft expected.

* WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ576-120630-
/O.CON.KMTR.SC.Y.0021.240211T2300Z-240212T1100Z/
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
218 PM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

* WHAT...Seas 9 to 11 ft expected.

* WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 
  60 NM.

* WHEN...Until 3 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
867 
WHUS76 KMTR 120434
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
834 PM PST Sun Feb 11 2024

PZZ571-575-576-120545-
/O.CAN.KMTR.SC.Y.0021.000000T0000Z-240212T1100Z/
Waters from Point Reyes to Pigeon Point 10-60 NM-
Waters from Pigeon Point to Point Pinos 10-60 NM-
Waters from Point Pinos to Point Piedras Blancas 10-60 NM-
834 PM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

PZZ570-120545-
/O.CAN.KMTR.SC.Y.0021.000000T0000Z-240212T0500Z/
Waters from Point Arena to Point Reyes 10-60 NM-
834 PM PST Sun Feb 11 2024

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 1:54 PM PST, 2 minutes earlier.

Area forecast discussion, Feb 10, 1:54 PM PST, 2 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
154 PM PST Sat Feb 10 2024

...New SHORT TERM, LONG TERM...

.SYNOPSIS...
Issued at 300 AM PST Sat Feb 10 2024

An area of high pressure will result in benign weather this
weekend into early next week with chilly mornings continuing.
Unsettled weather is expected to return for the latter half of the
upcoming work week lasting through next weekend at least.

&&

.SHORT TERM...
(This evening through Sunday)
Issued at 1259 PM PST Sat Feb 10 2024

Sunny skies blanket the Bay Area and Central Coast this afternoon
with the exception of a few fair weather cumulus popping over
the Southern Gabilan Range. High pressure building over the
region, a warmer airmass overhead, and increased insolation led to
a noticeable warm up today. Latest 24 hour trend has many spots
2-8 degrees warmer than yesterday afternoon. Max temps today will
top out in the upper 50s and 60s.

Tonight through Sunday: The biggest weather impact during the
short term will continue to be focused on overnight lows. Last
night was a pretty chilly/cold night as interior locations dropped
into the 30s and tonight will be no different. A Frost Advisory
remains in effect for Santa Clara Hills, and southern interior
Monterey/San Benito. Based on observations from this morning the
Santa Lucia Mt Zone (CA517) was added to the Frost Advisory for
tonight as well. While areas of the North Bay, East Bay, and S
Santa Clara Valley are not in a Frost Advisory temperatures in
the mid and upper 30s are likely. Could even see a few pockets
(sheltered valleys) dip into the low 30s. One other weather hazard
for tonight will be patchy fog developing across the North Bay
Valleys. Ensemble guidance has a 50-70% chc of fog with vsby less
than one mile.

After a chilly/frosty start to the day Sunday will be pleasant
again with temperatures in the upper 50s and 60s.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 158 PM PST Sat Feb 10 2024

Lingering high pressure continues into early next week
Monday/Tuesday. Expect another chilly night Sunday night into
Monday with widespread 30s across the interior again. May need
another round of Frost Advisories for interior Monterey/San Benito
and Santa Clara Hills with lows reaching for freezing. Daytime
temperatures will remain close to seasonal average.

While the weather is quiet over the region early next week the
focus should shift westward, way westward over the Pacific. Model
guidance continues to advertise a very stout 180+kt jet screaming
across the Pacific. This feature will likely jump start another
active pattern and re-open the storm door. As the jet moves
eastward a marked upper level divergent signature develops with
cyclogenesis at the surface. The initial pattern shift/change
returns by Wednesday as weak ripples moving through the upper
level flow bring light rain back to the region Wednesday and
Thursday. Not much in the way of impactful rain, but a few
hundredths to a tenth or two will be possible. A much stronger
system begins to take aim at CA as the upper level jet splits and
moves closer to the coast. The timeframe would be Friday into next
week. Still lots of uncertainty, but confidence continues to
increase for impactful weather next weekend with regards to wind
and rain. At this point, it doesn't appear to be as strong as the
last system, but it is trending stronger. We'll be watching it
closely over the next few days. No change from the CPC long range
highlighting the region for rain and wind Feb 17-23.

&&

.AVIATION...
(18Z TAFS)
Issued at 931 AM PST Sat Feb 10 2024

VFR continues to prevail with clear skies through the region.
Expect VFR through the TAF period for all terminals, but some models
hint at MVFR to LIFR conditions for KSTS for early Sunday morning,
but had low confidence to include in TAFs at this moment. N/NW winds
will become moderate to slightly breezy this afternoon before
returning to light tonight.

Vicinity of SFO...VFR continues through the TAF period. Models
suggest MVFR conditions Sunday morning but the signal continue to
remain weak. Light N/NW winds will build by the afternoon up to
moderate speeds before returning to light by the evening.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR expected through the TAF period with
light to moderate S/SE winds. Expect winds to become N/NW this
afternoon.

&&

.MARINE...
(Today through Thursday)
Issued at 931 AM PST Sat Feb 10 2024

Gusty conditions have diminished creating calm conditions over the
waters with fair weather through the middle portion of next week.
Moderate period northwest swell continues through the weekend. A
new longer period northwest swell train will arrive at the
beginning of next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 10 PM this evening to 9 AM PST Sunday
     for CAZ514-516>518.

PZ...None.
&&

SHORT TERM...MM
LONG TERM....MM
AVIATION...SO
MARINE...SO

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:21 AM PSTFrost AdvisoryMTRMonterey, San Benito, Santa Clara33 hr

Nearby

Small Craft Advisories in California, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.